Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 26, NWS Pueblo, CO

April 16, 202214 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 16, 2022, 12:09 PM MDT for 14 counties in Colorado. It took effect at Apr 17, 2022, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2022, 12:09 PM MDT (18:09 UTC)
In effect from
Apr 17, 2022, 12:00 PM MDT
Expired
Apr 17, 2022, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 99 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2022-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2022-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1664 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

061 
WWUS85 KPUB 161809
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1209 PM MDT Sat Apr 16 2022

...Red Flag Warning remains in effect for Saturday from 12 PM to 
8 PM for gusty winds and low humidity values for fire weather 
zones 224, 225, 229, and 230, which includes the San Luis 
Valley...the Sangre de Cristo and Wet Mountains...and Huerfano and
western Las Animas Counties...

...Red Flag Warning has been issued for Sunday from 12 PM to 8 PM
Sunday for gusty winds and low humidity values for fire weather 
zones 222, 224, 225, 226, 227, 228, 229, and 230, which includes 
the San Luis Valley...the Sangre de Cristo and Wet 
Mountains...Fremont County...and the I-25 corridor...

COZ224-225-229-230-171015-
/O.UPG.KPUB.FW.A.0020.220417T1800Z-220418T0200Z/
/O.NEW.KPUB.FW.W.0026.220417T1800Z-220418T0200Z/
/O.CON.KPUB.FW.W.0025.000000T0000Z-220417T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
1209 PM MDT Sat Apr 16 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
224...225...229 AND 230...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
224...225...229 AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 8 PM MDT Sunday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 224...225...229 and 230.

* Winds...West 15 to 25 mph with gusts up to 45 mph.

* Timing...Saturday from Noon to 8 PM MDT.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-226>228-171015-
/O.UPG.KPUB.FW.A.0020.220417T1800Z-220418T0200Z/
/O.NEW.KPUB.FW.W.0026.220417T1800Z-220418T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
1209 PM MDT Sat Apr 16 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222...226...227 AND 228...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 8 PM MDT Sunday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 222...226...227 and 228.

* Winds...Northwest 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
648 
WWUS85 KPUB 162033
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
233 PM MDT Sat Apr 16 2022

...Red Flag Warning remains in effect for Saturday from 12 PM to
8 PM for gusty winds and low humidity values for fire weather
zones 224, 225, 229, and 230, which includes the San Luis
Valley...the Sangre de Cristo and Wet Mountains...and Huerfano
and western Las Animas Counties...

...Red Flag Warning remains in effect for Sunday from 12 PM to 8 
PM for gusty winds and low humidity values for fire weather zones
222, 224, 225, 226, 227, 228, 229, and 230, which includes the 
San Luis Valley...the Sangre de Cristo and Wet Mountains... 
Fremont County...and the I-25 corridor...

COZ224-225-229-230-171245-
/O.CON.KPUB.FW.W.0025.000000T0000Z-220417T0200Z/
/O.CON.KPUB.FW.W.0026.220417T1800Z-220418T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
233 PM MDT Sat Apr 16 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
224...225...229 AND 230...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 224...225...229 AND 230...

* Affected Area...Fire Weather Zones 224...225...229 and 230.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Timing...Saturday from Noon to 8 PM MDT.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-226>228-171245-
/O.CON.KPUB.FW.W.0026.220417T1800Z-220418T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
233 PM MDT Sat Apr 16 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 222...226...227 AND 228...

* Affected Area...Fire Weather Zones 222...226...227 and 228.

* Winds...Northwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
716 
WWUS85 KPUB 170218
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
818 PM MDT Sat Apr 16 2022

...Red Flag Warning remains in effect for Sunday from 12 PM to
8 PM for gusty winds and low humidity values for fire weather
zones 222, 224, 225, 226, 227, 228, 229, and 230, which includes
the San Luis Valley, the Sangre de Cristo and Wet Mountains, 
Fremont County and the I-25 corridor...

COZ224-225-229-230-171830-
/O.EXP.KPUB.FW.W.0025.000000T0000Z-220417T0200Z/
/O.CON.KPUB.FW.W.0026.220417T1800Z-220418T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
818 PM MDT Sat Apr 16 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 224...225...229 AND 230...
...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED...

* Affected Area...Fire Weather Zones 224...225...229 and 230.

* Winds...West to Northwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-226>228-171830-
/O.CON.KPUB.FW.W.0026.220417T1800Z-220418T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
818 PM MDT Sat Apr 16 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 222...226...227 AND 228...

* Affected Area...Fire Weather Zones 222...226...227 and 228.

* Winds...Northwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
519 
WWUS85 KPUB 171004
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
404 AM MDT Sun Apr 17 2022

...Red Flag Warning is in effect today from 12 PM to 8 PM for 
gusty winds and low humidity values for fire weather zones 221, 
222, 224, 225, 226, 227, 228, 229, 230, 231, 232, and 233 which 
includes the San Luis Valley, the Sangre de Cristo and Wet 
Mountains, Fremont and Teller Counties, the I-25 corridor, 
Crowley, Otero, and eastern Las Animas Counties...

...Fire Weather Watch has been issued for Monday afternoon 
through Monday evening for gusty winds and low humidity values 
for fire weather zones 224 and 225 which includes the San Luis 
Valley, and the Sangre de Cristo and Wet Mountains...

COZ221-231>233-180200-
/O.EXA.KPUB.FW.W.0026.220417T1800Z-220418T0200Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
404 AM MDT Sun Apr 17 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR FIRE WEATHER ZONES 221... 231...232 AND 233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low humidity values, which is in 
effect from noon today to 8 PM MDT this evening.

* Affected Area...Fire Weather Zones 221...231...232 and 233.

* Winds...West northwest 15 to 25 mph with gusts up to 45 mph.

* Timing...Noon today to 8 PM MDT this evening.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ224-225-180215-
/O.NEW.KPUB.FW.A.0021.220418T1800Z-220419T0200Z/
/O.CON.KPUB.FW.W.0026.220417T1800Z-220418T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
404 AM MDT Sun Apr 17 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR FIRE WEATHER ZONES 224 AND 225... 

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH 
MONDAY EVENING FOR FIRE WEATHER ZONES 224 AND 225...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low humidity values, which is in effect
from Monday afternoon through Monday evening.

* Affected Area...Fire Weather Zones 224 and 225.

* Winds...West southwest 20 to 30 mph with gusts up to 40 to 50 
  mph.

* Timing...Noon today to 8 PM MDT this evening. Monday afternoon 
  through Monday evening.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ222-226>230-180200-
/O.CON.KPUB.FW.W.0026.220417T1800Z-220418T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
404 AM MDT Sun Apr 17 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR FIRE WEATHER ZONES 222...226...227...228...229 
AND 230...

* Affected Area...Fire Weather Zones 222...226...227...228... 
  229 and 230.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Timing...Noon today to 8 PM MDT this evening.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
329 
WWUS85 KPUB 172033
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
233 PM MDT Sun Apr 17 2022

...Red Flag Warning is in effect today from 12 PM to 8 PM for
gusty winds and low humidity values for fire weather zones 221,
222, 224, 225, 226, 227, 228, 229, 230, 231, 232, and 233 which
includes the San Luis Valley, the Sangre de Cristo and Wet
Mountains, Fremont and Teller Counties, the I-25 corridor,
Crowley, Otero, and eastern Las Animas Counties...

...Red Flag Warning has been issued for Monday from 12 PM to 8 PM  
for gusty winds and low humidity values for fire weather zones 224
and 225 which includes the San Luis Valley, and the Sangre de 
Cristo and Wet Mountains...

...A Fire Weather Watch has been issued for Tuesday late morning
through evening gusty winds and low humidity values for fire 
weather zones 221, 222, 224, 225, 226, 227, 228, 229, 230, 231, 
232, 233, 234, 235, 236, and 237 which includes the San Luis 
Valley, the Sangre de Cristo and Wet Mountains, Fremont and Teller
Counties, and the eastern plains...

COZ224-225-181245-
/O.UPG.KPUB.FW.A.0021.220418T1800Z-220419T0200Z/
/O.NEW.KPUB.FW.W.0027.220418T1800Z-220419T0200Z/
/O.NEW.KPUB.FW.A.0022.220419T1600Z-220420T0400Z/
/O.CON.KPUB.FW.W.0026.000000T0000Z-220418T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
233 PM MDT Sun Apr 17 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE 
WEATHER ZONES 224 AND 225...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE 
WEATHER ZONES 224 AND 225...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY
FUELS FOR FIRE WEATHER ZONES 224 AND 225...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity, and dry fuels, 
which is in effect from noon to 8 PM MDT Monday. 

A Fire Weather Watch has also been issued. This Fire Weather 
Watch for gusty winds, low relative humidity, and dry fuels is in
effect from Tuesday morning through Tuesday evening. The Fire 
Weather Watch is no longer in effect.

* Affected Area...Fire Weather Zones 224 and 225.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph.

* Timing...Noon today to 8 PM MDT this evening. Monday afternoon 
  through Monday evening.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ221-222-226>233-181245-
/O.NEW.KPUB.FW.A.0022.220419T1600Z-220420T0400Z/
/O.CON.KPUB.FW.W.0026.000000T0000Z-220418T0200Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
233 PM MDT Sun Apr 17 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE 
WEATHER ZONES 221...222... 226...227...228...229...230...231...232
AND 233... 

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING 
THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY,
AND DRY FUELS FOR FIRE WEATHER ZONES 221...222...226...227...228...229...230...231...232
AND 233...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds, low relative humidity, and dry fuels, 
which is in effect from Tuesday morning through Tuesday evening.

* Affected Area...Fire Weather Zones 221...222...226...227... 
  228...229...230...231...232 and 233.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph.

* Timing...Noon today to 8 PM MDT this evening.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ234>237-181245-
/O.NEW.KPUB.FW.A.0022.220419T1600Z-220420T0400Z/
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
233 PM MDT Sun Apr 17 2022

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY
FUELS FOR FIRE WEATHER ZONES 234...235...236 AND 237...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds, low relative humidity, and dry fuels, 
which is in effect from Tuesday morning through Tuesday evening.

* Affected Area...Fire Weather Zones 234...235...236 and 237.

* Winds...Southwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 9 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 16, 11:25 AM MDT, 44 minutes earlier.

Area forecast discussion, Apr 16, 11:25 AM MDT, 44 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1125 AM MDT Sat Apr 16 2022

.SHORT TERM...(Today and tonight)
Issued at 345 AM MDT Sat Apr 16 2022

Key Messages:

1)Critical Fire Weather continues over parts of our area today over
the San Luis Valley into the southern I-25 corridor.

An upper-level disturbance will begin to make its way in from the
west aloft today, while slowly pushing out the upper ridge currently
in place over the region. Breezy southwest flow will set up this
afternoon over the higher terrain, and the resulting lee downslope
winds will warm and increase gusts near the surface while also
working to lower relative humidity. This will result in critical
fire weather conditions across the San Luis Valley, Sangre de Cristo
and Wet Mountains, and the southern I-25 corridor. Gusty south winds
will be present this afternoon over parts of the far eastern plains,
however with cooler surface temps and weaker mixing, along with
better available moisture than the previous several days, critical
fire thresholds are not expected to be met. High temperatures for
today will be in the mid-50s to low-60s across the eastern plains,
while the SLV and southern I-25 areas will be a fair bit warmer, in
the mid-high 60s. The only other thing of note with our sensible
weather will be the continuation of some light snow showers over
parts of the Continental Divide, although accumulations are still
expected to be very light. Winds will wane during the overnight
hours, and things should remain calm, with lows in the 20s-30s
across the area.

.LONG TERM...(Sunday through Friday)
Issued at 345 AM MDT Sat Apr 16 2022

Key Messages:

1) Fire weather concerns continue on Sunday, with a Fire Weather
Watch now in effect for the San Luis Valley, southeast mountains,
Fremont County, and the I-25 corridor.

2) Above normal temperatures and fire weather concerns will
continue for much of next week, especially Tuesday and Friday.

Mid level energy and snow development anticipated to quickly
depart to the east on Sunday, with any snow across the central
mountains diminishing through midday. Little to no additional snow
accumulations are expected. Stronger westerly flow expected to
still be in place on Sunday, that will support warming temps back
to above normal, and a drying air mass. This setup will likely
support the development of critical fire weather conditions once
again, though a southward moving boundary will limit this
development for most locations across the eastern plains. At this
time, the highest fire danger will be for areas along and to the
west of the I-25 corridor into the San Luis Valley. Given the
expected trend and increasing confidence, did issue a Fire Weather
Watch for these locations on Sunday. Currently only noting spotty
critical fire conditions across the Teller County/zone and not
quite enough to include in the Watch. If trends were to continue
towards stronger winds and drier air, then will need to monitor
the possibility of adding Teller.

Previously noted boundary will provide slightly cooler
temperatures on Monday, mainly across the plains. Above normal
temperatures are still expected though, along with dry air and
gusty winds. Setup at this time would suggest that critical fire
weather conditions would be possible Monday for mainly the San
Luis Valley, southeast mountains, and parts of the far southern
I-25 corridor. Above normal temperatures then expected for much of
the remainder of the period, with temperatures well into the 80s
possible across the plains at times. These very warm and dry
conditions along with the potential for gusty, very strong at
times, winds will support continued fire weather concerns through
much of next week. The hottest and driest days with the stronger
winds/gusts, appear to be Tuesday and Friday at this time.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1125 AM MDT Sat Apr 16 2022

KCOS, KPUB, and KALS: VFR conditions are expected over the next 24
hours. Winds will continue to increase this afternoon and become
gusty at all three TAF sites. Winds will eventually become lighter
overnight, but will start to increase again tomorrow morning. Mid to
high level clouds will increase and persist through most of today,
with high level clouds dissipating this evening, and then mid level
clouds overnight for all three TAF sites.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM MDT this evening for COZ224-225-229-
230.

Fire Weather Watch from Sunday afternoon through Sunday evening
for COZ222-224>230.

&&

SHORT TERM...GARBEROGLIO
LONG TERM...RODRIGUEZ
AVIATION...SIMCOE
Hazardous weather outlook, Apr 16, 4:04 AM MDT, 8 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
404 AM MDT Sat Apr 16 2022

COZ058>089-093>099-171015-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
404 AM MDT Sat Apr 16 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Critical fire weather conditions will return today across the San
Luis Valley, southeast mountains, and southern portions of the I-25
corridor due to gusty winds and low relative humidity. These
conditions should last into the evening hours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Critical fire weather conditions will likely return across the San
Luis Valley, southeast mountains, Fremont County, and the I-25
corridor on Sunday. Critical fire weather conditions will be
possible each day from Monday through Friday next week. The hottest
and driest days with the stronger winds appear to be Tuesday
and Friday at this time.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible this afternoon over the San Luis Valley, southeast
mountains, and southern I-25 corridor.

GARBEROGLIO/RODRIGUEZ

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:45 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Custer, El Paso, Fremont and 5 more8 hr

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.